MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012534-80
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the superficial femoral artery (sfa) with heavy calcification, mild tortuosity and 95% stenosis.The 6x80 mm absolute pro vascular self expanding stent system (sess) was advanced to the lesion via a command 18 guide wire.The device was attempted to be deployed; however, the thumbwheel would not rotate and the device completely failed to deploy the stent.A 6x80 mm absolute pro vascular sess was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.Returned device analysis identified that the stent was partially deployed.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure and mechanical jam were able to be confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to deviation of the instructions for use and subsequent circumstances of the procedure as it is likely that use of the undersized 0.018" command guide wire resulted in the device becoming bent in the heavily calcified, mildly torturous, and 95% stenosed anatomy, resulting in the noted multiple stent sheath kinks preventing the shaft lumens from moving freely; thus resulting in the reported/noted thumbwheel mechanical jam and the reported/noted activation/deployment failure.It should be noted the absolute pro.035 peripheral self-expanding stent system instructions for use states: use a 0.035¿ (0.89 mm) diameter guide wire with the absolute pro.035 peripheral self-expanding stent system.Use of an undersized guide wire, with insufficient support, may cause kinking in the stent delivery system.The deviation of the ifu appears to have caused/contributed to the reported difficulties.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 medical device problem code: 2017 - failure to follow steps / instructions.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24829968
Report Number2024168-2026-01439
Device Sequence Number16028596
Product Code NIO
UDI-Device Identifier08717648176005
UDI-Public(01)08717648176005(17)270731(10)4081661
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012534-80
Device Catalogue Number1012534-80
Device Lot Number4081661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Initial Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND 18 GUIDE WIRE; MOUNTAIN SHAPED SHEATH
Patient SexUnknown